Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 25, 2015, 4:31 AM EDT for Chatham County, Randolph County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 4:31 AM EDT (08:31 UTC)
- Expired
- Jun 25, 2015, 7:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:13 AM EDT | FLASH FLOOD | 1 Se Ramseur, NC | REED CREEK WATER OUT OF ITS BANKS...AND FLOOD WATERS UP TO THE DOOR STEPS OF MOBILE HOMES ADJACENT TO THE CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800
WGUS52 KRAH 250831
FFWRAH
NCC037-151-251130-
/O.NEW.KRAH.FF.W.0011.150625T0831Z-150625T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
431 AM EDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
EAST CENTRAL RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 730 AM EDT
* AT 430 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ASHEBORO...SILER CITY...NORTH CAROLINA ZOO...RAMSEUR...
FRANKLINVILLE...STALEY...HASTY AND COLERIDGE.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3582 7940 3564 7940 3562 7983 3579 7984
$$
772 follow-up statements
050
WGUS72 KRAH 250948
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 AM EDT THU JUN 25 2015
NCC037-151-251130-
/O.CON.KRAH.FF.W.0011.000000T0000Z-150625T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-RANDOLPH NC-
548 AM EDT THU JUN 25 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM EDT FOR
WEST CENTRAL CHATHAM AND EAST CENTRAL RANDOLPH COUNTIES...
AT 543 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO FIVE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING HAS ALREADY BEEN REPORTED IN EASTERN
PORTIONS OF RANDOLPH COUNTY ALONG HIGHWAY 22 NEAR EDWARDS FARM ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SILER
CITY...RAMSEUR... FRANKLINVILLE...HASTY AND COLERIDGE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3564 7940 3562 7983 3578 7984 3579 7950
3577 7940
$$
77163
WGUS72 KRAH 251129
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 AM EDT THU JUN 25 2015
NCC037-151-251138-
/O.EXP.KRAH.FF.W.0011.000000T0000Z-150625T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-RANDOLPH NC-
729 AM EDT THU JUN 25 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL CHATHAM AND EAST CENTRAL
RANDOLPH COUNTIES WILL EXPIRE AT 730 AM EDT...
THE HEAVY RAIN HAS DIMINISHED...AND FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT.
LAT...LON 3564 7940 3562 7983 3578 7984 3579 7950
3577 7940
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:20 AM EDT, 11 minutes earlier.
Area forecast discussion, Jun 25, 4:20 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
420 AM EDT THU JUN 25 2015
.SYNOPSIS... NORTHWEST FLOW ALOFT WILL PREVAIL OVER THE REGION
TODAY. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST INTO THE OHIO VALLEY
ON FRIDAY WILL DEEPEN ALONG THE EASTERN SEABOARD OVER THE WEEKEND.
&&
.NEAR TERM /TODAY AND TONIGHT/...
AS OF 345 AM THURSDAY...
LATEST MESOANALYSIS SHOWS A BOUNDARY LYING ACROSS OUR SOUTHERN
ZONES...WHILE RADAR SHOWS WIDELY SCATTERED SHOWERS/TSTMS JUST SOUTH
OF THE SC BORDER...AND VERY ISOLD SHOWERS ACROSS THE SOUTHERN TRIAD
ALONG AN OLD OUTFLOW BOUNDARY AND AIDED BY UPPER SUPPORT FROM WEAK
SHORT WAVE CURRENTLY MOVING ACROSS THE CENTRAL APPALACHIANS. EARLIER
RUNS OF THE HRRR DID SHOW THE TRIAD SHOWERS AND SUGGESTED THAT THEY
WILL CONTINUE OR PERHAPS EXPAND IN COVERAGE ACROSS THE TRIAD DURING
THE REST OF THE OVERNIGHT HOURS AND THE SHORT WAVE SKIRTS BY TO OUR
NORTH AROUND 12Z. MEANWHILE...THE ACTIVITY ALONG AND SOUTH OF THE SC
BORDER MAY LIFT BACK NORTH INTO OUR CWA...BUT LATEST HRRR ACTUALLY
SHOWS THAT ACTIVITY DECREASING IN COVERAGE THROUGH THE REST OF THE
OVERNIGHT.
OTHERWISE...LATEST GUIDANCE SHOWS THE AFOREMENTIONED BOUNDARY
LIFTING BACK TO OUR NORTH LATER THIS MORNING FOLLOWED BY A VERY
MOIST AND UNSTABLE AIRMASS DEVELOPING ACROSS OUR AREA THIS
AFTERNOON. AS SUCH...LOOK FOR SCATTERED SHOWERS AND TSTMS TO BREAK
OUT ACROSS OUR CWA THIS AFTERNOON FOCUSED ALONG THE PIEDMONT TROUGH
AND OUTFLOW BOUNDARIES. FORECAST SOUNDINGS SHOW AS MUCH AS 2000J/KG
OF SBCAPE ALONG WITH 30-40KT OF 0-6KM SHEAR...BOTH OF WHICH SUGGEST
THE POSSIBILITY OF STRONG TO PERHAPS SEVERE TSTMS. WITH SHEAR VALUES
THAT SUPPORT SUPERCELLS...AND A FAIR AMOUNT OF CAPE IN THE HAIL
GROWTH ZONE...IN ADDITION TO DAMAGING WINDS...LARGE HAIL WILL ALSO
BE POSSIBLE WITH THE STRONGER CELLS. THE BEST THREAT FOR TORNADOES
SHOULD BE TO OUR NORTH INVOF OF THE BOUNDARY THAT WILL BE LIFTING
NORTH. WITH THE BOUNDARY LIFTING BACK TO OUR NORTH...LOOK FOR TEMPS
ONCE AGAIN TO CLIMB TO AT LEAST THE LOW TO MID 90S...BUT STORM AND
CLOUD COVERAGE LIKELY INFLUENCING OUR TEMPS. FOR NOW...WILL HOLD OFF
ISSUING A HEAT ADVISORY WITH H.I. VALUES PROJECTED TO REMAIN JUST BELOW
CRITERIA.
THE RISK FOR SHOWERS AND TSTMS...SOME OF WHICH COULD BE SEVERE...
WILL CONTINUE THIS EVENING AND PERHAPS INTO THE NIGHT-TIME HOURS
THANKS IN PART TO ONGOING ACTIVITY FROM THE AFTERNOON...AND RENEWED
ACTIVITY AS A SHORT WAVE CURRENTLY OVER THE MIDWEST MOVES SE AND
CROSSES THE VA/NC BORDER. WITH SEVERAL ROUNDS OF STORMS...IN
ADDITION TO WIND AND HAIL THREATS...WILL HAVE TO CLOSELY WATCH THE
POTENTIAL FOR LOCALIZED URBAN AND POOR DRAINAGE FLOODING. LOWS IN
THE LOWER TO MID 70S.
&&
.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 345 AM THURSDAY...
SHORT WAVE RIDGING WILL PROVIDE A BRIEF BREAK IN THE SHOWER/TSTM
POTENTIAL DURING THE MORNING AND MOST OF THE AFTERNOON FRIDAY...BUT
THE RISK FOR SUCH ACTIVITY WILL QUICKLY RETURN DURING THE LATE
AFTERNOON OR EARLY EVENING AND AT NIGHT AS THE NEXT SHORT WAVE
APPROACHES FROM THE WEST. INSTABILITY AND SHEAR VALUES SUGGEST A
RENEWED THREAT FOR ISOLD STRONG TO SEVERE STORMS. HIGHS IN THE MID-
UPR 90S AND AFTERNOON HEAT INDICES APPROACHING 105 MAY WARRANT HEAT
ADVISORIES FOR PARTS OF OUR CWA. LOWS FRIDAY NIGHT IN THE LOWER-MID
70S.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 420 AM THURSDAY...
A COLD FRONT ACROSS THE TN VALLEY EARLY SATURDAY WILL MOVE
EAST...MOVING INTO THE CAROLINAS SATURDAY NIGHT AND REACHING THE
EAST COAST SUNDAY MORNING. SHOWERS AND TSTMS WILL BE POSSIBLE
ACROSS OUR AREA SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE
FRONT. AS THE FRONT PUSHES TO OUR EAST AND THE MID-LEVEL SHORT WAVE
EXITS TO OUR NE...WE'LL BEGIN TO SEE A COOLER TREND AND DRYING FROM
THE WEST DURING THE DAY SUNDAY. IN FACT...GUIDANCE SUGGEST HIGHS ON
SUNDAY MAY BE A FEW DEGREES BELOW NORMAL...MID 80S.
FOR THE FIRST HALF OF NEXT WEEK...A LONGWAVE TROUGH WILL BE STALLED
ACROSS THE EAST...WITH A SERIES OF EMBEDDED SHORT WAVES CROSSING THE
CAROLINAS AND BRINGING A CHANCE FOR SHOWERS/TSTMS LATE TUE AND AGAIN
ON WED. TEMPS DURING THIS TIME WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 240 AM THURSDAY
24 HOUR TAF PERIOD: THE SURFACE FRONT HAS BECOME ILL-DEFINED ACROSS
THE AREA THIS MORNING WITH MORE OF A SURFACE TROUGH REMAINING ACROSS
CENTRAL NC. GIVEN THE RATHER WARM AND MOIST LOW LEVEL ENVIRONMENT AND
CONTINUED REMNANT OUTFLOWS LINGERING ACROSS THE AREA THIS MORNING
COMBINED WITH A WEAK MID LEVEL DISTURBANCE MOVING ACROSS THE
REGION... WE COULD SEE SOME ISOLATED SHOWERS AND STORMS DEVELOP
ACROSS THE CENTRAL NC THIS MORNING. HOWEVER... CONFIDENCE WITH THE
PLACEMENT AND TIMING OF ANY SHOWERS AND/OR STORMS REMAINS LOW.
THUS... WILL NOT INCLUDE ANY MENTION OF CONVECTION IN THE TAFS THIS
MORNING.
EXPECT SCATTERED SHOWERS AND STORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EVENING ACROSS THE EASTERN HALF OF CENTRAL NC...
WITH EVEN SOME ISOLATED ACTIVITY LATE IN THE DAY ACROSS THE WESTERN
PIEDMONT. HOWEVER... FOR NOW HAVE JUST ADDED A PROB30 GROUP TO
KRDU/KRWI/FAY FOR STORMS IN THE 17/18Z TO 23/00Z TIME FRAME. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO GENERATE STRONG WINDS
GUSTS... HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING.
LONG TERM: A DEEPENING UPPER LEVEL TROUGH AND ACCOMPANYING SURFACE
LOW PRESSURE WAVES WILL INCREASE CHANCES FOR CONVECTION AND THUS SUB-
VFR CONDITIONS LATE IN THE WEEK. ADVERSE CONDITIONS HIGHLY LIKELY
FOR AT LEAST THE FIRST HALF OF THE WEEKEND POSSIBLY RETURNING TO VFR
LATE SUNDAY AFTERNOON.
&&
.CLIMATE...
REC
DAY MAX YR
RDU RECORDS
06/25 100 1952
06/26 102 1952
GSO RECORDS
06/25 101 1914
06/26 102 1914
FAY RECORDS
06/25 102 1914
06/26 101 1951
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...RAH
NEAR TERM...RAH
SHORT TERM...RAH
LONG TERM...RAH
AVIATION...77/ELLIS
CLIMATE...RAHHazardous weather outlook, Jun 24, 7:46 PM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 746 PM EDT WED JUN 24 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-260000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 746 PM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ABOVE NORMAL HEAT AND HUMIDITY WILL RETURN FOR THURSDAY AND FRIDAY. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AFTERNOON WITH DAMAGING WINDS THE MOST LIKELY THREAT WITH A SECONDARY THREAT OF SEVERE HAIL. STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY AFTERNOON AND EVENING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AFTERNOON.
In the hours before
Special weather statement, Jun 24, 10:36 PM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1036 PM EDT WED JUN 24 2015
NCZ085-250330-
SCOTLAND NC-
1036 PM EDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN SCOTLAND
COUNTY UNTIL 1130 PM EDT...
AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAURINBURG...MOVING SOUTH AT 5 MPH.
VERY HEAVY RAINFALL AND MINOR FLOODING...ALONG WITH WIND GUSTS UP TO
40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...GIBSON...EAST LAURINBURG AND LAUREL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.MINOR FLOODING
&&
LAT...LON 3478 7965 3484 7959 3475 7940 3464 7945
3463 7946 3463 7947
TIME...MOT...LOC 0235Z 030DEG 5KT 3474 7955
22Special weather statement, Jun 25, 3:35 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 AM EDT THU JUN 25 2015
NCZ038-039-250815-
RANDOLPH NC-DAVIDSON NC-
335 AM EDT THU JUN 25 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS PRODUCING HEAVY RAIN
WILL AFFECT PORTIONS OF CENTRAL RANDOLPH AND CENTRAL DAVIDSON
COUNTIES UNTIL 415 AM EDT...
AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS PRODUCING HEAVY RAIN
TRAINING ALONG A LINE EXTENDING FROM LINWOOD TO NEAR ASHEBORO...AND
MOVING EAST AT 30 MPH.
HEAVY RAIN AND MINOR FLOODING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...LEXINGTON...NORTH CAROLINA ZOO...LINWOOD...HIGH ROCK
LAKE...RAMSEUR...DENTON...FRANKLINVILLE...GORDONTOWN AND ULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF
WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3582 8037 3578 7955 3559 7955 3565 8030
3569 8034 3572 8033 3572 8038
TIME...MOT...LOC 0731Z 272DEG 26KT 3576 8029 3571 7975
77Special weather statement, Jun 25, 4:12 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 412 AM EDT THU JUN 25 2015 NCZ039-040-250900- RANDOLPH NC-CHATHAM NC- 412 AM EDT THU JUN 25 2015 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EAST CENTRAL RANDOLPH AND WESTERN CHATHAM COUNTIES UNTIL 500 AM EDT... AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF SILER CITY...MOVING EAST AT 20 MPH. HEAVY RAIN.... WIND GUSTS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SILER CITY...GOLDSTON...RAMSEUR...FRANKLINVILLE...STALEY...HASTY AND COLERIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. && LAT...LON 3561 7970 3581 7968 3583 7921 3558 7925 TIME...MOT...LOC 0811Z 279DEG 16KT 3571 7959 77
Special weather statement, Jun 25, 4:25 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 AM EDT THU JUN 25 2015
NCZ073-074-083-084-250930-
RICHMOND NC-ANSON NC-MONTGOMERY NC-STANLY NC-
425 AM EDT THU JUN 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF RICHMOND...
EASTERN ANSON...SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN STANLY
COUNTIES UNTIL 530 AM EDT...
AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF ANSONVILLE TO 8 MILES NORTHWEST OF WALLACE...AND MOVING
NORTHEAST AT 10 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 40 MPH... HEAVY RAIN... AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...NORWOOD...MOUNT GILEAD...ELLERBE...DOBBINS
HEIGHTS...LILESVILLE...MORVEN...MCFARLAN AND DIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3481 7999 3525 8012 3526 8010 3531 7979
3490 7964 3480 7969
TIME...MOT...LOC 0825Z 235DEG 8KT 3516 8002 3483 7992
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:06 PM EDT | Special Weather Statement | RAH | Scotland | 39 min |
| Jun 24, 10:36 PM EDT | Special Weather Statement | RAH | Scotland | 54 min |
| Jun 25, 3:35 AM EDT | Special Weather Statement | RAH | Davidson, Randolph | 40 min |
| Jun 25, 3:50 AM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 115 min |
| Jun 25, 4:12 AM EDT | Special Weather Statement | RAH | Chatham | 48 min |
| Jun 25, 4:25 AM EDT | Special Weather Statement | RAH | Richmond | 65 min |
| Jun 25, 4:35 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 55 min |
| Jun 25, 5:14 AM EDT | Areal Flood Advisory | RAH | Chatham, Lee | 3 hr |
| Jun 25, 5:19 AM EDT | Special Weather Statement | RAH | Harnett | 56 min |
| Jun 25, 5:38 AM EDT | Special Weather Statement | RAH | Chatham | 67 min |
| Jun 25, 7:45 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 45 min |
| Jun 25, 8:48 AM EDT | Special Weather Statement | RAH | Alamance | 57 min |
| Jun 25, 9:17 AM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 118 min |
| Jun 25, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 54 min |
| Jun 25, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 61 min |
| Jun 25, 5:38 PM EDT | Special Weather Statement | RAH | Orange | 67 min |
| Jun 25, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 61 min |
| Jun 25, 5:48 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Orange | 3 hr |
| Jun 25, 6:09 PM EDT | Flash Flood Warning | RAH | Orange | 3 hr |
| Jun 25, 6:21 PM EDT | Severe Thunderstorm Warning | RAH | Person | 54 min |
| Jun 25, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 41 min |
| Jun 25, 7:11 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 49 min |
| Jun 25, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 47 min |
| Jun 25, 7:26 PM EDT | Special Weather Statement | RAH | Vance | 49 min |
| Jun 25, 7:37 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 53 min |
| Jun 25, 7:38 PM EDT | Special Weather Statement | RAH | Alamance | 52 min |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.